MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION BALLOON VALVULOPLASTY CATHETER; TRUE DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION BALLOON VALVULOPLASTY CATHETER; TRUE DILATATION CATHETER
Catalog Number 0224512
Medical Device Problem Code Aspiration Issue (2883)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the valvuloplasty balloon catheter allegedly aspirated.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Visual/microscopic inspection: the sample appears to be clean.The balloon size for this product is printed on the balloon hub of the catheter and identified the return sample as a 22mm x 4.5cm.No holes or catheter damage was identified.No anomalies were noted to the device.Functional/performance evaluation: the patency of the guidewire lumen was tested using an in-house 0.035" guidewire and it passed without issue.The device was connected to an in-house inflation device and the balloon was inflated to nominal pressure and rated burst pressure without issues.The balloon was then fully deflated.No issues or aspiration was noted during deflation.The deflated balloon was inserted into water, and a vacuum was applied to the catheter with an inflation device.No water was aspirated into the balloon.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion:the device was returned.A visual evaluation did not find any aspiration related defects with the device.The balloon was inflated successfully and no aspiration was noted at either the inflation hub, or along the length of the device.Therefore, the investigation is unconfirmed for the reported aspiration issue.The definitive root cause for the reported aspiration issue could not be determined based upon the available information.It is unknown if procedural issues contributed to the reported event.Labeling review: the current instructions for use (ifu) states: warnings & precautions: never use force when advancing or retracting intravascular device without first angiographically determining cause for any resistance.Using force may damage catheter or cause injury to the patient (such as vessel perforation).Do not exceed maximum inflation pressure indicated on label.Excess inflation pressure can cause balloon rupture and the inability to withdraw catheter through introducer sheath.Withdrawing balloon through introducer sheath may damage balloon.Balloon deflation and catheter removal: deflate balloon by drawing vacuum on the = 50 cc inflation device.Use fluoroscopy to visually confirm that balloon has fully deflated prior to withdrawing catheter.While maintaining negative pressure and guidewire position, withdraw deflated device over the guidewire and out through introducer sheath.Use of a gentle clockwise twisting motion may be used to help withdraw balloon through introducer sheath.If unusual resistance is met when attempting to withdraw balloon, position balloon in anatomical position in which it can be inflated safely.Partially inflate balloon and then deflate it.Balloon re-folding can be observed under fluoroscopy.Use of recommended contrast concentration will facilitate fluoroscopic visualization of balloon re-folding.If balloon will not pass through introducer sheath for removal, remove balloon and sheath as a single unit.
 
Event or Problem Description

Brand Name
TRUE DILATATION BALLOON VALVULOPLASTY CATHETER
Common Device Name
TRUE DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6699704
Report Number2020394-2017-00775
Device Sequence Number16545250
Product Code OZT
UDI-Device Identifier00801741091001
UDI-Public(01)00801741091001
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K150667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2019
Device Catalogue Number0224512
Device Lot NumberGFAU3179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2017
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer09/08/2017
Initial Report FDA Received Date07/10/2017
Supplement Report FDA Received Date09/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1